Narrow Results Clear All
- Device-related Complications 1
- Identification Errors 1
- Medication Errors/Preventable Adverse Drug Events
- Surgical Complications 1
Search results for ""
Journal Article > Study
An overview of intravenous-related medication administration errors as reported to MEDMARX(R), a national medication error-reporting program.
Hicks RW, Becker SC. J Infus Nurs. 2006;29:20-27.
The authors analyzed 5 years' worth of Medmarx data and found three trends in intravenous drug administration that predisposed patients to harm: product shortages, calculation errors, and tubing interconnectivity.
Journal Article > Commentary
Cohen MR. Hosp Pharm. 2006;41:114-117.
This monthly selection of medication error reports provides examples of problems with drug name confusion and misspellings, oral medication misadministration, and dispensing dose discrepancies.
Special or Theme Issue
AORN J. 2006;84(suppl 1):S1-S63.
This special issue includes a series of articles on SafetyNet, the Association of periOperative Registered Nurses (AORN) Web-based reporting system launched in 2004 as a part of its Patient Safety First initiative.
Journal Article > Study
Harmful medication errors involving unfractionated and low-molecular-weight heparin in three patient safety reporting programs.
Grissinger MC, Hicks RW, Keroack MA, Marella WM, Vaida A. Jt Comm J Qual Patient Saf. 2010;36:195-202.
Patient safety reporting systems are commonplace in most organizations as a tool to identify, track, and potentially prevent adverse events despite their known limitations. Heparin is a high-risk medication that frequently generates incident reports, and significant efforts have been established to ensure its safe use. This study reviewed reported heparin errors from three large patient safety reporting systems—MEDMARX, the Pennsylvania Patient Safety Authority, and the University Health Consortium (an alliance of academic medical centers)—to capture events from more than 1000 organizations. Of the 300,000 medication events reported, approximately 4% involved heparin products, with the administration phase being the most frequently cited. As this was the first study to combine three large sources of reporting data for a single process, the authors point out the consistent patterns detected, suggesting diminishing returns from aggregating reports around common events.